Jump to content

Chemo causing low blood pressure


KarenHS

Recommended Posts

I am in my third cycle of cisplatin/navelbine chemo. After infusions I have to receive daily shots of Neupogen for 4-5 days depending on neutrophils number. I have been coping with this regimen since May with some time out for recuperation.  At my appt for Neupogen shots I had this past week my blood pressure was low. 98/57 sitting and it rose to 116 systolic on standing.   But this is very low for me as I have hypertension and take RXs to control it. This came as a surprise that chemo can lower bp. Of course now I am worried about it - don't want to bottom out. I will call my primary doc tomorrow to see if he reccos reduction in RX. Symptoms are like low blood sugar - lightheadedness and weakness.  Has anyone experienced this side effect??? I have a bp cuff at home and I can see that it remains way below what it used to be. 

Link to comment
Share on other sites

Karen,

Yes, absolutely, I had that experience.  I also took BP medication and experienced low blood pressure events about 2 to 3 days after each infusion.  My general practitioner altered the dosage of my meds during chemo and returned it after chemo.  My chemo cocktail was taxol and carboplatin.  I'd chart your BP every day during your chemo cycle and see if there is a pattern.

Stay the course.

Tom

Link to comment
Share on other sites

Thank you Tom. I did just see my primary today and he has lowered one of my bp meds.  It helps to have you validate my experience. I am just reading your reply today.

Link to comment
Share on other sites

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.